Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 31, 2010, 2:21 PM CST for Rapides Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2010, 2:21 PM CST (20:21 UTC)
- Expired
- Dec 31, 2010, 2:45 PM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 1:34 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
947
WFUS54 KLCH 312021
TORLCH
LAC079-312045-
/O.NEW.KLCH.TO.W.0018.101231T2021Z-101231T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
221 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 245 PM CST
* AT 220 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ESLER
REGIONAL AIRPORT...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN RAPIDES PARISH AT 240 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3148 9216 3140 9213 3133 9236 3144 9242
3149 9221
TIME...MOT...LOC 2022Z 247DEG 28KT 3145 9230
$$
131 follow-up statement
147
WWUS54 KLCH 312040
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CST FRI DEC 31 2010
LAC079-312050-
/O.EXP.KLCH.TO.W.0018.000000T0000Z-101231T2045Z/
RAPIDES LA-
240 PM CST FRI DEC 31 2010
...THE TORNADO WARNING FOR NORTHEASTERN RAPIDES PARISH WILL EXPIRE AT
245 PM CST...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED TO THE
NORTHEAST AND OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3148 9216 3140 9213 3133 9236 3144 9242
3149 9221
TIME...MOT...LOC 2040Z 247DEG 28KT 3150 9215
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 31, 2:09 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 31, 2:09 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CST FRI DEC 31 2010
.DISCUSSION...
TORNADO WATCH IN EFFECT FOR LA PARISHES ALONG AND NORTH OF US HWY
190. STRONGEST STORMS THUS FAR HAVE BEEN IN RAPIDES AND AVOYELLES
PARISHES...AND EXPECT THIS TREND TO CONTINUE INTO THE EVENING
HOURS...WITH TORNADO BEING THE PRIMARY THREAT. I-10 CORRIDOR
APPEARS TO BE A LITTLE SAFER DUE TO MARINE BOUNDARY LAYER.
THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT...BUT RAIN
CHANCES WILL LINGER FOR ACADIANA THROUGH OVERNIGHT...INTO SATURDAY MORNING.
SOME SIGNIFICANT DIFFERENCES IN EXTENDED FORECAST...TUESDAY
THROUGH THURSDAY TIME FRAME. GFS HAS BEEN PERSISTENT WITH SURFACE
TROUGH ALONG TEXAS COAST MOVING TOWARDS LOUISIANA...PRODUCING AN
AREA OF OVERRUNNING RAIN ON TUESDAY. 00Z EURO HOLDS OUT UNTIL
WEDNESDAY. IRREGARDLESS...IT APPEARS A STALLED OUT FRONTAL
BOUNDARY WILL BE IN THE WESTERN GULF IN THE TUESDAY THROUGH
THURSDAY TIME FRAME...AND WILL BE THE FOCUS FOR AT LEAST SCATTERED
POPS THROUGH THAT PERIOD...BUT FORECASTER CONFIDENCE IS LOW ON THE
EXACT TIMING AND DURATION OF PRECIP IN THIS PERIOD.
THE OTHER SIGNIFICANT WEATHER FEATURE ON THE 7 DAY FORECAST IS LOW
TEMPS ON SUNDAY NIGHT. COULD SEE SOME FREEZING TEMPS IN EAST TEX AND
CEN LA...WILL HAVE TO WAIT TO SEE IF THIS WILL EXTEND CLOSER TO
THE I-10 CORRIDOR.
&&
.MARINE...
DENSE FOG CONTINUES UNTIL FRONTAL PASSAGE TONIGHT. SCA IS FOR HIGH
SEAS...WHICH CONTINUES THROUGH TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 51 64 39 57 35 / 50 10 10 10 10
KBPT 50 64 38 58 35 / 30 10 10 10 10
KAEX 50 64 35 55 31 / 40 10 10 10 10
KLFT 58 63 38 57 36 / 70 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Dec 31, 10:45 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CST FRI DEC 31 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 1045 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING IN RESPONSE TO A COLD FRONT APPROACHING FROM THE NORTHWEST. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING WINDS OVER 60 MPH...LARGE HAIL...AND AN ISOLATED TORNADO. CENTRAL LOUISIANA AND ACADIANA HAVE THE GREATEST RISK OF SEVERE STORMS...WHILE THE BEAUMONT TO LAKE CHARLES REGION HAVE A SMALLER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAINS WILL MOVE BACK INTO THE FORECAST DURING MID-WEEK NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-010945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1045 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG AND HIGH SEAS WILL KEEP THE NORTHWEST GULF OF MEXICO HAZARDOUS THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS WILL BE HIGH SATURDAY AND SUNDAY IN THE WAKE OF THE COLD FRONT PASSAGE. CONDITIONS WILL IMPROVE ON MONDAY...BUT BE THREATENED AGAIN ON TUESDAY IN RESPONSE TO A WEAK LOW PRESSURE AREA IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:09 AM CST | Marine Dense Fog Advisory | LCH | 15 hr | |
| Dec 31, 1:27 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 33 min |
| Dec 31, 1:51 PM CST | Tornado Warning | LCH | Rapides | 24 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.